Let’s hope this is the last one

For the second time in less than 30 days, I went to the walk-in clinic to get my funked up skin checked out. Doctor impostor Lloyd wasn’t there, so I met with Dr. Jerry instead. The visit wasn’t great.

Three things you should know. 1) That face grease is Shea butter 2) That rash is gross 3) That bottom lip is MY TONGUE! GOTCHA!

To begin with, there was a really long wait. When I first saw the packed waiting room, though, I wasn’t upset. I’d brought Harry Potter and the Goblet of Fire — my favorite of the series — and I was eager to finish the 100 pages or so I had left. I found a chair in the corner, pulled the book out of my way-too-small purse, and got to reading.

Well, I don’t want to ruin it if you haven’t read/watched the 4th Harry Potter, so I’ll just say that the ending’s sad. Really sad.

Sad enough that, even though it’s probably my 5th time reading it, I started bawling like a baby. (Amos running to his son’s body gets me every time. You a monster if you can’t say the same!)

Silently crying in a crowded waiting room while reading a children’s book is kind of uncomfortable, but at least Dr. Jerry called me into his office right when the tears were streaming hardest!

Dr. Jerry: What we have here?

Me: Bumps and tha bidnass. I think the elbows and big toes have granuloma annulare. And my hands — maybe dyshidrotic eczema? I’m a bit of a WebMD whiz, nah mean?

DJ: No.

Me: Yeah, yeah didn’t think so. Celiac disease?

DJ: Have any stomach pain? Diarrhea? Weight loss?

Me: I fart a lot. Shart, occasionally.

DJ: Happens.

Me: Mmm. Leprosy?

DJ: Oh my. Please shut your mouth. Use steroid cream, see a dermatologist if it doesn’t get better. But never come back here because I HATE YOU. LOL though.

Me: Right you are.

Dr. Jerry was right, kind of. But so was I!

The steroid cream helped a little bit, but not enough that I didn’t still need to see a dermatologist. I went to see Dr. Dermatologist a few days later; she took one look at my funk, told me I did in fact have granuloma annulare and dyshidrotic eczema, and suggested I keep using the steroid cream. Then she told me my elbows and toes looked really muscular. And then she told me my teary eyes made me look like an asshole.

The beginning of the 5th Harry Potter book is also really sad, okay?

Advertisements

6 thoughts on “Let’s hope this is the last one

  1. Megan

    Hey Allie, it’s Megan Crosen…been a fricken long time since I’ve seen/spoken to you, but I wanted you to know that I found your blog via being a stalker on facebook (I hope that’s not creepy, I think Alyssa Heath or someone told me to check it out) and you’ve been making me crack up like an insane person. I absolutely love your blog!

    Reply
    1. aconn464 Post author

      It’s really nice to hear that — thank you so much!! And it’s not creepy at all! Especially because I’ve been stalking your artwork on Facebook for years, fa real. You’re crazy talented (but I’ve known that since the days of 8th grade and that devil Mrs. Davis)!!

      Reply
      1. Megan

        Hahaha I completely forgot about that! I still love the time she said “This desk just really needs to be screwed” …super awkward.

  2. sedoney

    I get a weird red elbow every time I take certain medications–I never bother to go to the doctor for it because I imagine the visit would be just like this one. Thanks for making me laugh–found you on “freshly pressed”.

    Reply
    1. aconn464 Post author

      I actually had two rounds of elbow rashes — it sucked! The second outbreak was especially nasty… I don’t know what it was from, but I hope it doesn’t happen again! And thanks for checking my site out 🙂

      Reply

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s